Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 20, 2013, 3:20 AM MDT. It took effect at Mar 21, 2013, 4:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 3:20 AM MDT (09:20 UTC)
- In effect from
- Mar 21, 2013, 4:00 AM MDT
- Expired
- Mar 21, 2013, 1:53 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS75 KPIH 200920 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MDT WED MAR 20 2013 IDZ017-021-201730- /O.NEW.KPIH.WI.Y.0006.130321T1800Z-130322T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 320 AM MDT WED MAR 20 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. * TIMING...THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE...CAREY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL...ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
439 WWUS75 KPIH 201334 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 734 AM MDT WED MAR 20 2013 IDZ017-021-202030- /O.CON.KPIH.WI.Y.0006.130321T1800Z-130322T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 734 AM MDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. * TIMING...THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... CAREY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
882 WWUS75 KPIH 201731 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1131 AM MDT WED MAR 20 2013 IDZ017-021-210930- /O.EXT.KPIH.WI.Y.0006.130321T1500Z-130322T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 1131 AM MDT WED MAR 20 2013 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... CAREY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
516 WWUS75 KPIH 210804 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 AM MDT THU MAR 21 2013 IDZ017-021-212015- /O.EXT.KPIH.WI.Y.0006.130321T1000Z-130322T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 204 AM MDT THU MAR 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...EARLY THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... CAREY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
250 WWUS75 KPIH 211953 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT THU MAR 21 2013 IDZ017-021-212100- /O.CAN.KPIH.WI.Y.0006.000000T0000Z-130322T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 153 PM MDT THU MAR 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 20, 2:00 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 20, 2:00 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 AM MDT WED MAR 20 2013 .SHORT TERM...TODAY THROUGH SATURDAY. SOUTHWESTERLY FLOW ALOFT BRINGING WARM AIR ADVECTION TO THE AREA THIS MORNING WITH CIRRUS SHIELD EVIDENT ON WV IMAGERY OVER SOUTHERN ID/SOUTHEAST OR. UPPER TROUGH WILL DRIVE INLAND TODAY WITH SHOWERS DEVELOPING AHEAD OF IT. SURFACE FRONT MOVES THROUGH TOMORROW MORNING WITH POST-FRONTAL WINDS INCREASING ABOVE ADVISORY LEVEL. MET/MAV GUIDANCE INDICATING WE SHOULD HIT CRITERIA FAIRLY EASILY THURSDAY AFTERNOON AS UPPER TROUGH PASSES THROUGH. MODELS HINT AT A SECONDARY TROUGH THAT WILL SWING OUT OF BC FRIDAY MORNING. AS A RESULT...HAVE INCREASED POPS WHILE LOWERING TEMPS A BIT FOR FRI AND SATURDAY. HAVE ALSO ADDED SLIGHT CHANCE OF THUNDER FOR THIS AFTERNOON AS LI DROPS BELOW ZERO OVER THE EASTERN MAGIC VALLEY. HINSBERGER .LONG TERM...SATURDAY THROUGH WEDNESDAY. A CLOSED UPPER LOW CENTERED OVER MONTANA WILL DOMINATE THE WEATHER THROUGH MUCH OF THE EXTENDED. THIS WILL POUR VERY COLD AIR INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT ISOLATED TO SCATTERED SNOW SHOWERS...MAINLY DURING THE DAY. SNOW AMOUNTS LOOK VERY LIGHT...GENERALLY LESS THAN AN INCH. THE LOW WILL WEAKEN AND PULL AWAY FROM THE AREA AROUND MIDWEEK. DRIER AND WARMER WEATHER SHOULD MOVE BACK INTO THE REGION AROUND TUESDAY OR WEDNESDAY. VALLE && .AVIATION...A STORM SYSTEM WILL ARRIVE TODAY. THIS WILL BRING SHOWERS TO THE AREA. LOWER CEILINGS AND VISIBILITIES ARE POSSIBLE TODAY. WINDS WILL GRADUALLY PICK UP THROUGHOUT THE DAY. VERY WINDY CONDITIONS ARE LIKELY FOR THURSDAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON TO 9 PM MDT THURSDAY IDZ017-021. &&
Hazardous weather outlook, Mar 19, 4:16 AM MDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 416 AM MDT TUE MAR 19 2013 IDZ017>025-031-032-201030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 416 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS ON WEDNESDAY MORNING AND SPREAD TO THE EASTERN HIGHLANDS IN THE AFTERNOON. THE SNAKE RIVER PLAIN SHOULD SEE MAINLY RAIN FROM THIS SYSTEM. SNOW AMOUNTS WILL BE AROUND 7 TO 10 INCHES IN THE CENTRAL MOUNTAINS...AND 5 TO 7 INCHES IN THE EASTERN HIGHLANDS. WINDS ACCOMPANYING THIS SYSTEM WILL ALSO BE GUSTING AROUND 40 TO 45 MPH. SNOW SHOULD TAPER OFF THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:39 AM MDT | Winter Weather Advisory | PIH | 28 hr | |
| Mar 20, 4:49 PM MDT | Special Weather Statement | PIH | Minidoka | 56 min |
| Mar 20, 5:24 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.